Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 23, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 22, 2023, 8:24 PM EDT for Trumbull County, Ohio. It took effect at Apr 22, 2023, 11:51 PM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2023, 8:24 PM EDT (00:24 UTC)
- In effect from
- Apr 22, 2023, 11:51 PM EDT
- Expired
- Apr 23, 2023, 7:52 PM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.33 ft at Apr 23, 2023, 8:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
911
WGUS41 KCLE 230024
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
824 PM EDT Sat Apr 22 2023
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning at 630 AM EDT.
&&
OHC155-231030-
/O.NEW.KCLE.FL.W.0023.230423T0351Z-230424T0624Z/
/PHAO1.1.ER.230423T0351Z.230423T1200Z.230424T0023Z.UU/
824 PM EDT Sat Apr 22 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...From this evening to early Monday morning.
* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and
Knowlton Roads will be flooded and impassable.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Saturday the stage was 8.9 feet.
- Forecast...The river will rise above flood stage just after
midnight tonight to 10.7 feet late tomorrow morning. It will
then fall late tomorrow morning. It will rise to 10.7 feet
late tomorrow morning. It will then fall below flood stage
tomorrow evening.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.6 feet on 03/13/1939.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
263 follow-up statements
252
WGUS81 KCLE 230947
FLSCLE
Flood Statement
National Weather Service Cleveland OH
547 AM EDT Sun Apr 23 2023
...The Flood Warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 400 PM EDT.
&&
OHC155-232000-
/O.EXT.KCLE.FL.W.0023.000000T0000Z-230424T0000Z/
/PHAO1.1.ER.230423T0415Z.230423T1200Z.230424T0023Z.UU/
547 AM EDT Sun Apr 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until this evening.
* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and
Knowlton Roads will be flooded and impassable.
* ADDITIONAL DETAILS...
- At 5:00 AM EDT Sunday the stage was 10.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM EDT Sunday was 10.1 feet.
- Forecast...The river will rise to 10.7 feet late this
morning. It will then fall late this morning. It will rise to
10.7 feet late this morning. It will then fall below flood
stage this evening.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.6 feet on 03/13/1939.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Griffin054
WGUS81 KCLE 231849
FLSCLE
Flood Statement
National Weather Service Cleveland OH
249 PM EDT Sun Apr 23 2023
...The Flood Warning is extended for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 1215 AM EDT.
&&
OHC155-240415-
/O.EXT.KCLE.FL.W.0023.000000T0000Z-230424T0407Z/
/PHAO1.1.ER.230423T0415Z.230423T1315Z.230423T2207Z.UU/
249 PM EDT Sun Apr 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 2:00 PM EDT Sunday the stage was 9.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 PM EDT Sunday was 10.3 feet.
- Forecast...The river is expected to gradually fall through
this evening.
- Flood stage is 9.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Clark266
WGUS81 KCLE 232352
FLSCLE
Flood Statement
National Weather Service Cleveland OH
752 PM EDT Sun Apr 23 2023
...The Flood Warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
OHC155-240100-
/O.CAN.KCLE.FL.W.0023.000000T0000Z-230423T2352Z/
/PHAO1.1.ER.230423T0415Z.230423T1315Z.230423T2012Z.UU/
752 PM EDT Sun Apr 23 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek At Phalanx Station.
* ADDITIONAL DETAILS...
- At 7:00 PM EDT Sunday the stage was 8.8 feet.
- Forecast...The river is expected to fall through the
overnight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
26What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 22, 8:05 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 22, 8:05 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 805 PM EDT Sat Apr 22 2023 .SYNOPSIS... A large low pressure system will meander across the Great Lakes through Monday pushing a series of weak fronts across the region. High pressure will slowly build in Tuesday and Wednesday and will influence the region through late week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Remnants of the main band of showers from earlier is located in western Pennsylvania with just a few light pockets of rain remaining this evening. The expectation is for most of the showers activity to diminish as we move past sunset and lose diurnal heating. A chance of showers does return to the northeast lakeshore areas late tonight as the airmass cools sufficiently for lake enhanced rain showers within the broad cyclonic flow. Previous discussion...A closed mid/upper low will be the story the rest of the weekend leading to cool, dreary conditions with temperatures 10 to 15 degrees below normal. This low is currently centered over Wisconsin and will remain largely stationary through Sunday night while lifting slowly N and NW, extending broad troughing across the entire CONUS east of the Rockies. A secondary cold front/surface trough progressing through the broad cyclonic flow is pushing through north central Ohio as of mid afternoon. Diurnal heating beneath the cold pool aloft has built up a couple hundred Joules of MUCAPE ahead of this front, and this combined with convergence along the boundary and mid-level PVA has triggered a line of showers and embedded thunder. This convective line is currently located from Cleveland to Millersburg and will push east over the next few hours, clearing NW PA by 23 to 00Z. Freezing levels only around 2000 feet will allow for small hail within the strongest cores, and they will also bring gusty winds of 30-35 knots and brief heavy rain. Behind the line, occasional light showers will linger this evening in the broad cyclonic flow, but subsidence and decent mid-level drying behind this front, as well as loss of daytime heating, will allow for mainly dry conditions by 02Z. However, cold air advection across Lake Erie and 850 mb temps dropping to around -5 C tonight will lead to some lake-effect showers developing after 06Z. Inversion levels above 8000 feet, decently well aligned flow, and 200-300 Joules of lake induced CAPE support the lake-effect showers, but a 250-260 degree flow should direct most of it into western New York. Still think that some showers will brush Lake, northern Ashtabula, and Erie and northern Crawford Counties at times, so added chance PoPs there after 06Z through mid morning Sunday. Any rain showers will mix with a little wet snow or graupel. Dry conditions are expected everywhere else tonight into Sunday morning. Partial clearing outside of the snowbelt will allow low temps to drop into the 30s tonight. Winds will stay up enough to avoid frost in most areas, but patchy frost is possible in far southern and western areas, especially along and south of US 30. Sunday will feature more of the same with cool conditions and afternoon showers developing due to diurnal heating beneath the big mid/upper low and associated cold pool. A few lingering lake-effect rain/snow showers in NW PA in the morning will give way to widely scattered showers everywhere in the afternoon, especially inland from Lake Erie. There will be plenty of dry time between showers, so it will not be a washout. This activity will again diminish after sunset. Lighter winds Sunday night will set up better potential for frost away from Lake Erie and outside of the snowbelt, and subfreezing temperatures will likely occur in parts of NW Ohio and around the central highlands. Will wait another cycle to evaluate this, but frost/freeze headlines will likely be needed Sunday night. Highs Sunday will only reach the 45-50 degree range with lows Sunday night in the low/upper 30s (coldest in NW and north central Ohio). && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... It's cut-off low season and a cut-off low will be spinning over the Great Lakes through the duration of the short term, leading to a continuation of fairly chilly and somewhat unsettled weather as embedded vort maxes rotate around the larger cut-off low and across our area. To start Monday have POPs focused downwind of the lake into far Northeast OH and Northwest PA due to lake effect, with POPs decreasing over and near the lake and increasing inland during the day due to daytime heating causing greater instability to develop over land. Am not expecting widespread or organized shower activity on Monday, but do expect some activity to be around. POPs quickly diminish inland Monday evening and become focused downwind of the lake once again, with the process repeating on Tuesday. Like Monday expect much more "dry time" than not, but a passing shower is possible just about anywhere. Enough high pressure Tuesday night to finally kill POPs altogether. Some showers through the beginning of the week may mix with a few snow flakes or pellets given cold air aloft but with no accumulation potential. Expecting highs in the upper 40s/lower 50s for Monday. Lows Monday night generally dip into the low to mid 30s which will bring frost/freeze potential outside of the immediate lakeshore and perhaps parts of the snowbelt (where cloudier conditions may linger). High temperatures increase a couple of clicks for Tuesday. Lows Tuesday night will be slightly milder overall across the board, though locations from Lorain and Mansfield points east may see another round of frosty conditions away from the immediate lakeshore. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Old cut-off upper low will remain in place over the eastern Great Lakes and southeastern Canada through Thursday, though expecting enough upper-level confluence behind the feature that surface ridging will provide for quiet (but somewhat chilly) conditions locally. A trough will carve out over the central U.S. for Friday and Saturday causing deep-layer south-southwesterly flow to develop across the area. This will allow for a continued gradual warming trend to end the week and will eventually allow POPs to increase Friday into Saturday as moisture also advects in. Quite a bit of uncertainty regarding the finer details as the trough to our west is also expected to cut-off, a source of great uncertainty for medium range guidance. However, it seems that rain becomes likely by Saturday and POPs reflect that. Aside from another round of less- than-stellar weather arriving just in time for a weekend am not expecting any major impacts from this system. && .AVIATION /00Z Sunday THROUGH Thursday/... Primarily VFR conditions are in place to start the period with sct-bkn clouds in the 3-10K range. A band of showers near Erie PA will shift east tonight with mostly dry conditions for the overnight. The exception will be along the northeast lakeshore of Ohio into Pennsylvania where some lake effect rain showers will develop after 09Z and continue at times into Sunday morning. These showers will mainly effect ERI but can not rule out a brief shower at CLE or YNG. Elsewhere some breaks in the clouds are possible overnight. By Sunday morning, daytime heating will combine with low level moisture wrapping in from the west to see a period of MVFR clouds during the morning. These clouds will lift to VFR by afternoon. Westerly winds may gust to around 20 knots for another hour or so before dropping to 10 knots or less overnight. Winds will increase slightly on Sunday and a few gusts to 20+ knots are possible after 17Z. Outlook...Non-VFR conditions possible in showers and low ceilings through Monday. && .MARINE... Winds will turn west-southwesterly and increase to 15-20 knots over the lake from west to east through this evening as a cold front cross the lake. Showers with small hail, gusty winds, and perhaps a bit of lightning are occurring just ahead of this front. Winds will remain near 15 knots out of the west-southwest through Sunday before veering more west-northwest at a similar speed Sunday night into Monday. Winds gradually subside Monday night and beyond as high pressure builds in and relaxes the gradient. Contemplated and passed on a Small Craft Advisory for the cold frontal passage this evening and breezy conditions behind it overnight as sustained winds will generally remain below 20 knots. Waves approach 4 feet in the central nearshore zones between Vermilion and Conneaut tonight into early Sunday but generally remain just below. The next shift will monitor this as if winds trend a few knots stronger behind the front this evening it'd warrant the headline. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garuckas NEAR TERM...KEC/Garuckas SHORT TERM...Sullivan LONG TERM...Sullivan AVIATION...KEC MARINE...Sullivan
Hazardous weather outlook, Apr 22, 4:04 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 404 PM EDT Sat Apr 22 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-232015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 404 PM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a threat for frost and freezing temperatures early Monday and Tuesday mornings away from the Lake Erie shoreline. Temperatures are expected to fall into the lower to middle 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-232015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 404 PM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 22, 3:34 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
334 PM EDT Sat Apr 22 2023
OHZ011>013-020>022-222030-
Summit OH-Geauga OH-Portage OH-Lake OH-Medina OH-Cuyahoga OH-
334 PM EDT Sat Apr 22 2023
...Strong thunderstorms will impact portions of Portage, western
Geauga, northeastern Medina, Cuyahoga, southwestern Lake and Summit
Counties through 430 PM EDT...
At 332 PM EDT, Doppler radar was tracking a line of showers along a
line extending from Cleveland to near Barberton. Movement was east
at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Akron, Painesville, Ravenna, Chardon, Parma, Cuyahoga
Falls, Euclid, Mentor, Cleveland Heights, North Royalton, Kent,
Barberton, Solon, Willoughby, Hudson, Twinsburg, Tallmadge,
Streetsboro and Warrensville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4173 8120 4099 8102 4104 8170 4149 8173
TIME...MOT...LOC 1932Z 263DEG 25KT 4149 8170 4106 8166
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special weather statement, Apr 22, 3:52 PM EDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
352 PM EDT Sat Apr 22 2023
OHZ021-022-032-033-222030-
Summit OH-Portage OH-Stark OH-Mahoning OH-
352 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of southern Portage,
southwestern Mahoning, Stark and southeastern Summit Counties through
430 PM EDT...
At 351 PM EDT, Doppler radar was tracking a showers producing hail
near Green, or 8 miles northwest of Canton, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, Alliance, North Canton,
Louisville, Sebring, Minerva, Hartville, Brewster, Navarre,
Waynesburg, East Sparta, New Franklin, Canal Fulton, Randolph,
Lakemore and Atwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8160 4105 8102 4090 8098 4090 8109
4073 8109 4072 8123 4065 8124 4065 8144
4066 8144 4064 8161
TIME...MOT...LOC 1951Z 263DEG 24KT 4090 8149
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
26Special weather statement, Apr 22, 4:29 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
429 PM EDT Sat Apr 22 2023
OHZ012>014-022-023-032-033-089-222130-
Geauga OH-Portage OH-Lake OH-Stark OH-Mahoning OH-Trumbull OH-
Ashtabula Lakeshore OH-Ashtabula Inland OH-
429 PM EDT Sat Apr 22 2023
...Strong thunderstorms will impact portions of eastern Portage,
Trumbull, Mahoning, Geauga, northeastern Lake, northeastern Stark and
Ashtabula Counties through 530 PM EDT...
At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairport Harbor to near Minerva. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail. Some rotation
may be seen as well.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Youngstown, Warren, Painesville, Ashtabula, Conneaut, Salem,
Columbiana, Chardon, Geneva-On-The-Lake, Boardman, Alliance, Niles,
Campbell, Hubbard, Canfield, Cortland, Geneva, Newton Falls, Sebring
and Minerva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4090 8108 4073 8109 4073 8118
4176 8125 4198 8052
TIME...MOT...LOC 2028Z 262DEG 25KT 4178 8121 4074 8115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
26Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.